Radiation-induced Skin Necrosis Following Intra-articular Yttrium-90 Hydroxyapatite in a Patient with Chronic Knee Synovitis

Read full text
Authors: Krishna Nikhila Bonga, Kanhaiyalal Agrawal, Parneet Singh, Biswa Mohan Padhy
Cited by: 0
References: 11

Abstract

Radionuclide synovectomy using Yttrium-90 hydroxyapatite has been shown to be a safe and effective treatment for patients with chronic synovitis. However, cutaneous radiation necrosis is a rare complication of this procedure. Potential causes include improper radionuclide injection, leakage, or extra-articular deposition. Early recognition of this adverse effect is critical for implementing an appropriate treatment strategy and avoiding unnecessary interventions. This case report presents an instance of radiation-induced skin necrosis following intra-articular administration of Yttrium-90 in a patient with chronic knee synovitis.

Fields of Study & Subjects

Radiopharmaceutical Chemistry and Applications Musculoskeletal synovial abnormalities and treatments Effects of Radiation Exposure

Publication details

Journal / source
Indian Journal of Nuclear Medicine
Volume
40
Pages
365–367
Publication date
31 January 2026
Language
EN